MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH GREENLITE DISP MTL MAC 4; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL RUSCH GREENLITE DISP MTL MAC 4; LARYNGOSCOPE, RIGID
Model Number IPN048386
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned the actual sample involved in the event in addition to a rusch laryngoscope handle.The samples were forwarded to the manufacturing site for evaluation.The manufacturing site reports a visual exam was performed and it was observed that the light pipe on the blade was broken, but the spot welding joint was intact.The device history record was reviewed and no issue that could have contributed to the reported failure was noted.The device was manufactured according to release specification.The device is inspected prior to release thus it is confirmed that it left the manufacturing facility fully functional.The manufacturer also reports: "it has been identified that defective handle is not compatible for greenlite products because greenlite blades have fibre optic light pipe therefore green spec handles are recommended for fibre optic blades.Even in complaint summary note,it is clearly stated that the anesthetist tried to connect the blade to the handle but he faced difficulty and found it impossible to connect, he forced to make the connection and the plastic part of the blade broke at the connection and as per investigation outcome it is identified that the head width of the handle complaint sample is less as compare to green spec handle which actually restrict the entry of blade in the head and can cause light pipe breakage of blade.In further investigation to confirm the light guide breakage of products, we took the fresh blades of greenlite family and performed the fitment testing with complaint sample and as well as with green spec handle and we have observed that blades were compatible with green spec handle whereas blades were not compatible with the handle complaint sample and we have faced difficulty and found impossible to connect the blade with handle and we applied force on the blade to make the connection and that time light pipe of the blade got broke." based on the investigation performed, it was identified that the customer has used the wrong handle for application, causing the light pipe to break during engagement onto the handle.The handle that was returned is not compatible for the greenlite products family blade.This is a user related error of wrong product selection for use.
 
Event or Problem Description
It was reported ""the anaesthetist tried to connect the blade to the handle but he faced difficulty and the plastic part of the blade broke at the connection level".No patient harm or injury reported during procedure and replacement device was used successfully.

Brand Name
RUSCH GREENLITE DISP MTL MAC 4
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
MDR Report Key11723301
Report Number8030121-2021-00018
Device Sequence Number3438050
Product Code CCW
UDI-Device Identifier14026737626088
UDI-Public14026737626088
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN048386
Device Catalogue Number004551004
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2021
Initial Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE